Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 253, NWS Shreveport, LA

July 12, 2007Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 12, 2007, 4:49 PM CDT for Union County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2007, 4:49 PM CDT (21:49 UTC)
Expired
Jul 12, 2007, 5:30 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2158 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:23 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 12, 3:23 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT THU JUL 12 2007

.DISCUSSION...

AREA RADARS SHOW WANING MCS HAS MOVED INTO AR...CLIPPING MUCH OF SE
OK AND SW AR.  UPSTREAM...WATER VAPOR IMAGERY SHOWS NEXT SHORTWAVE
DROPPING OUT OF CO...AND WILL LIKELY BE THE FOCUS FOR ANOTHER MCS
OVER THE NEXT 48 HRS.  12Z KSHV SOUNDING AND FORECAST SOUNDINGS
MAINTAIN A VERY MOIST...UNSTABLE AMS TO WORK WITH THROUGH THE
WEEKEND...W/BOTH THE NAM AND GFS INCREASING PWATS TO OVER 2 INCHES
BY FRIDAY AFTERNOON.  THUS...WE/LL INSERT A MENTION OF HEAVY
RAINFALL INTO THE GRIDS FRIDAY AFTERNOON THROUGH SUNDAY MORNING.
SHEAR REMAINS WEAK...AND WET-BULB ZEROS A BIT HIGH FOR HAIL...SO MAIN
CONCERNS WILL BE FLOODING...ESPECIALLY OVER SE OK/NE TEXAS.

OTHERWISE...PLENTY OF SHORTWAVE ACTIVITY IS PROGGED TO ROTATE
THROUGH UPPER LEVEL RIDGE CENTERED NEAR THE FOUR CORNERS THROUGH
NEXT WEEK...WARRANTING A CHANCE OF RAIN THROUGHOUT.  THIS WILL PLAY
HOB W/TEMPS EACH DAY...BUT MODEL TEMP PROGS INDICATE GUIDANCE
NUMBERS ARE REASONABLE...I.E...NEAR NORMAL.  NEAR THE END OF THE
FORECAST PERIOD...GFS SHIFTS THE RIDGE TO THE CENTRAL PLAINS...FOR
TEMPS TRENDING TO ABOVE NORMAL.

&&

.AVIATION...

BEST CHANCES OF AFTERNOON AND EVENING CONVECTION WILL BE OVER SE
OK...FAR NE TX AROUND I 30...AND SW AND SOUTHERN AR. CHANCES ALSO
NEAR I 20 CORRIDOR...BUT DECREASING FURTHER S AS WE GET TO LFK AND
NATCHITOCHES. MOST CONVECTION WILL DIE DOWN THROUGH THE EVENING BUT
ANOTHER THUNDERSTORM COMPLEX MAY MOVE THROUGH OK FRIDAY MORNING AND
THREATEN THE FOUR STATE AREA AGAIN WITH CONVECTION...OR AT LEAST
BOUNDARIES THAT WILL HELP INITIATE CONVECTION FRI AFTN. GENERALLY
VFR CONDITIONS WILL PREVAIL...EXCEPT OBVIOUSLY NEAR CONVECTION...BUT
MORNING HOURS MAY EXPERIENCE AREAS OF MVFR CONDITIONS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  96  74  92 /  20  30  40  40
MLU  72  96  71  86 /  20  30  40  50
DEQ  70  93  70  90 /  20  60  40  50
TXK  71  94  70  93 /  20  40  40  50
ELD  72  94  71  89 /  20  40  40  50
TYR  74  96  73  91 /  20  30  50  40
GGG  72  93  71  92 /  20  30  50  40
LFK  74  98  73  93 /  20  20  40  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44/12
Hazardous weather outlook, Jul 12, 12:00 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 12 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND TONIGHT OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...IN
VICINITY OF A WEAK SURFACE BOUNDARY JUST NORTH OF THE AREA...AND AN
APPROACHING UPPER LEVEL DISTURBANCE THAT WILL TRAVERSE SOUTHEAST
ACROSS OKLAHOMA AND INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS THIS AFTERNOON.  THESE SHOWERS AND THUNDERSTORMS WILL SPREAD
SOUTHEAST INTO NORTHEAST TEXAS AND NORTHERN LOUISIANA LATE THIS
AFTERNOON.  ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE
POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
THESE STORMS WILL BEGIN TO DIMINISH AFTER SUNSET THIS EVENING...
ALTHOUGH ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE LATE TONIGHT
ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST
ARKANSAS...AS ANOTHER UPPER LEVEL DISTURBANCE DROPS SOUTHEAST INTO
THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR
STATE REGION FRIDAY...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL
SHIFT SOUTHEAST INTO NORTHCENTRAL AND NORTHEAST TEXAS LATE FRIDAY.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH THE
POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
HOWEVER...THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLOODING
WILL INCREASE THIS WEEKEND ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...EXTREME SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA...AS
THIS UPPER LEVEL DISTURBANCE BECOMES STATIONARY ACROSS NORTHCENTRAL
AND NORTHEAST TEXAS.  AMPLE MOISTURE...DIURNAL HEATING...AND THE
PRESENCE OF THIS UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE
SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA...
WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING.  ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS
WELL...WITH THE POTENTIAL FOR DAMAGING WINDS.  THIS TREND WILL
CONTINUE THROUGH AT LEAST TUESDAY...BEFORE THIS UPPER LEVEL
DISTURBANCE SLOWLY BEGINS TO SHIFT WEST ACROSS TEXAS AND AWAY
FROM THE FOUR STATE REGION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST
TEXAS AND NORTHERN LOUISIANA.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:43 AM CDTRiver Flood WarningSHVCass, Harrison, Marion6 days
Jul 12, 12:12 PM CDTRiver Flood WarningSHVPanola, Shelby27 hr
Jul 11, 7:56 PM CDTFlash Flood WarningSHVWebster94 min
Jul 12, 2:55 PM CDTSevere Thunderstorm WarningSHVSevier50 min
Jul 12, 5:14 PM CDTSevere Thunderstorm WarningSHVColumbia31 min
Jul 12, 5:32 PM CDTSevere Thunderstorm WarningSHVUnion58 min
Jul 12, 6:31 PM CDTSevere Thunderstorm WarningSHVUnion32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.